MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHORSCOPE, HD, 4MM X 70 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VIDEOARTHORSCOPE, HD, 4MM X 70 DEG; ARTHROSCOPE
Catalog Number 72202962S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the videoarthorscope hd 4mm x 70 deg was all black and was unable to see through it.This occurred during the surgery.It is unknown if a backup device was available to complete the procedure.There were no delays or patient injuries reported.
 
Additional Manufacturer Narrative
Device investigation narrative - an evaluation was performed by the supplier and could confirm the customer complaint that they were unable to see through the scope.A visual inspection was performed and showed the scope to have distal tip and fiber damage.No manufacturing related defects were observed.No further investigation is required.

Brand Name
VIDEOARTHORSCOPE, HD, 4MM X 70 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key6483462
Report Number3003604053-2017-00046
Device Sequence Number16165954
Product Code HRX
UDI-Device Identifier00885554024210
UDI-Public(01)00885554024210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202962S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1